Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 9, 2012, 4:33 PM CDT for Saint Martin Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 4:33 PM CDT (21:33 UTC)
- Expired
- Aug 9, 2012, 5:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Lake Charles, LA
County Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 136 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2502 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436
WWUS84 KLCH 092133
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 PM CDT THU AUG 9 2012
LAZ033-044-045-092230-
ST. LANDRY LA-LAFAYETTE LA-UPPER ST. MARTIN LA-
433 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE AND ST.
MARTIN PARISHES UNTIL 530 PM CDT...
AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES
SOUTHEAST OF OPELOUSAS TO 3 MILES SOUTHEAST OF HENDERSON...MOVING
SOUTHEAST AT 15 TO 20 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
GRAND COTEAU...SUNSET AND BUTTE LA ROSE BY 440 PM...
CANKTON BY 445 PM...
CARENCRO BY 500 PM...
BREAUX BRIDGE BY 525 PM...
CATAHOULA BY 530 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
LAT...LON 3008 9158 3029 9214 3032 9214 3033 9216
3035 9217 3053 9217 3058 9212 3055 9174
3051 9173 3050 9170 3043 9163 3039 9162
3037 9164 3026 9159 3024 9151
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:43 PM CDT, 50 minutes earlier.
Area forecast discussion, Aug 9, 3:43 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 343 PM CDT THU AUG 9 2012 .DISCUSSION... SFC ANALYSIS SHOWS HIGH PRESSURE RIDGING ACROSS THE NRN GULF FROM A CENTER OVER THE ATLANTIC NE OF THE BAHAMAS...WHILE A STATIONARY FRONTAL BOUNDARY LIES FROM THE RED RIVER VALLEY ACROSS THE OZARKS TO THE OHIO VALLEY. WATER VAPOR IMAGERY SHOWS A CUT OFF LOW OVER THE GREAT LAKES HELPING FURTHER DIG AN ERN CONUS TROF...WITH A SHORTWAVE CROSSING THE WRN GULF STATES ATTM. COMBO OF THE SHORTWAVE...SEA BREEZE...HEATING AND ABUNDANT MOISTURE HAS LED TO SCATTERED TO NUMEROUS SHOWERS AND STORMS ACROSS THE SRN ZONES... ESPECIALLY OVER ACADIANA...OTHERWISE LOCAL RADARS HAVE BEEN A LITTLE QUIET TODAY. NO SIGNIFICANT CHANGES TO THE INHERITED GRIDS/ZONES. CONVECTION SHOULD DIE OFF SOMEWHAT AFTER SUNSET WITH BEST POPS CONFINED AGAIN TO THE SERN ZONES WHERE BETTER MOISTURE IS PROGGED ALONG WITH LINGERING LIFT FROM THE DEPARTING SHORTWAVE. ANOTHER ROUND OF LATE- NIGHT CONVECTION LOOKS POSSIBLE AS SHORT-RANGE MODELS ALL PROG ANOTHER VORT DEVELOPING JUST NORTH OF THE AREA WHILE THE FRONT SAGS SWD TOWARDS US. BEST POPS FOR THIS TIME FRAME HAVE BEEN KEPT ACROSS THE N-CNTL/NERN ZONES WITH CHANCE POPS. MEANWHILE ADDITIONAL MARITIME NOCTURNAL SHOWERS LOOK LIKELY AS WELL. SCATTERED CONVECTION REMAINS IN THE FORECAST INTO THE EARLY WEEKEND AS THE FRONT OOZES FURTHER SWD WHILE ONE LAST WEAK VORT CROSSES THE REGION. THE FRONT IS PROGGED TO DRIVE AS FAR AS THE I-10 CORRIDOR BEFORE STALLING. DRIER AIR IS PROGGED TO FILTER ACROSS THE FORECAST AREA LATE SATURDAY INTO SUNDAY WITH MINIMAL CONVECTION EXPECTED. BY EARLY IN THE WEEK THE REMNANTS OF THE FRONT SHOULD PUSH NWD WITH INCREASING MOISTURE RETURNING BEHIND IT...LEADING TO A RETURN OF SMALL RAIN CHANCES FOR THE REMAINDER OF THE FORECAST PERIOD. && .MARINE... SLIGHTLY INCREASED SEAS FROM ERNESTO-BRED SWELL SHOULD BEGIN TO DIMINISH LATER TONIGHT...WITH MAINLY LIGHT SEAS LINGERING THE REST OF THE PERIOD. HIGH PRESSURE OVER THE NRN GULF WILL MAINTAIN MOSTLY LIGHT SRLY FLOW THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... KLCH 77 93 75 92 74 / 30 40 30 20 10 KBPT 76 92 76 92 75 / 30 30 30 20 10 KAEX 75 93 73 93 72 / 30 40 20 20 10 KLFT 77 91 76 92 73 / 40 50 30 30 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 25
Hazardous weather outlook, Aug 9, 5:26 AM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 526 AM CDT THU AUG 9 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 101030- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 526 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. TYPICAL BRIEF HEAVY RAINS AND CONSIDERABLE CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS ACTIVITY. NO ORGANIZED SEVERE THUNDERSTORMS ARE ANTICIPATED...BUT A PULSE THUNDERSTORM BRIEFLY REACHING SEVERE LIMITS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH FRIDAY AS A WEAK COLD FRONT SLIDES ACROSS THE FORECAST AREA AND STALLS NEAR THE COAST. AS WILL BE THE CASE TODAY...NO ORGANIZED SEVERE THUNDERSTORMS ARE ANTICIPATED....BUT A PULSE THUNDERSTORM BRIEFLY REACHING SEVERE LIMITS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED. GMZ430-432-435-450-452-455-470-472-475-101030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 526 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY...WITH CHANCES LOWERING THROUGH THE WEEKEND AND NEW WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Aug 9, 2:59 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
259 PM CDT THU AUG 9 2012
LAZ033-045-092045-
ST. LANDRY LA-UPPER ST. MARTIN LA-
259 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND ST. MARTIN
PARISHES UNTIL 345 PM CDT...
AT 256 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF PORT BARRE...MOVING EAST AT 10
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
KROTZ SPRINGS BY 335 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3051 9198 3069 9194 3066 9174 3063 9174
3061 9175 3056 9175 3052 9173 3051 9173
3050 9170 3046 9166
24Special weather statement, Aug 9, 3:51 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
351 PM CDT THU AUG 9 2012
LAZ033-045-092130-
ST. LANDRY LA-UPPER ST. MARTIN LA-
351 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND ST. MARTIN
PARISHES UNTIL 430 PM CDT...
AT 346 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF LEONVILLE...MOVING EAST AT 15
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ARNAUDVILLE BY 410 PM...
CECILIA BY 430 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3050 9173 3031 9176 3040 9210 3057 9205
3055 9174 3052 9172 3051 9173
24Special weather statement, Aug 9, 4:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 PM CDT THU AUG 9 2012
LAZ033-044-045-092230-
ST. LANDRY LA-LAFAYETTE LA-UPPER ST. MARTIN LA-
433 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE AND ST.
MARTIN PARISHES UNTIL 530 PM CDT...
AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES
SOUTHEAST OF OPELOUSAS TO 3 MILES SOUTHEAST OF HENDERSON...MOVING
SOUTHEAST AT 15 TO 20 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
GRAND COTEAU...SUNSET AND BUTTE LA ROSE BY 440 PM...
CANKTON BY 445 PM...
CARENCRO BY 500 PM...
BREAUX BRIDGE BY 525 PM...
CATAHOULA BY 530 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
LAT...LON 3008 9158 3029 9214 3032 9214 3033 9216
3035 9217 3053 9217 3058 9212 3055 9174
3051 9173 3050 9170 3043 9163 3039 9162
3037 9164 3026 9159 3024 9151
LANDRENEAUThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:59 PM CDT | Special Weather Statement | LCH | Saint Landry | 46 min |
| Aug 9, 3:51 PM CDT | Special Weather Statement | LCH | Saint Landry | 39 min |
| Aug 9, 4:46 PM CDT | Areal Flood Advisory | LCH | Saint Landry, Saint Martin | 119 min |
| Aug 9, 5:26 PM CDT | Special Weather Statement | LCH | Evangeline | 64 min |
| Aug 9, 5:20 PM CDT | Special Weather Statement | LCH | Newton | 55 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.